Alert archive / Georgia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 9, NWS Jacksonville, FL

March 26, 2011Echols County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at Mar 26, 2011, 4:24 PM EDT for Echols County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 26, 2011, 4:24 PM EDT (20:24 UTC)
Expired
Mar 26, 2011, 5:15 PM EDT
In force
51 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon

County Echols County, GA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2011-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 379 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2011-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
379 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
648 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

874 
WUUS52 KJAX 262024
SVRJAX
GAC101-262130-
/O.NEW.KJAX.SV.W.0009.110326T2024Z-110326T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
424 PM EDT SAT MAR 26 2011

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN ECHOLS COUNTY IN SOUTHEAST GEORGIA

* UNTIL 530 PM EDT

* AT 424 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED 20 MILES WEST OF STATENVILLE...OR 12 MILES SOUTHWEST OF
  VALDOSTA...AND MOVING EAST AT 25 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  STATENVILLE AND MAYDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

&&

LAT...LON 3080 8313 3081 8310 3083 8310 3086 8294
      3084 8284 3074 8282 3063 8281 3062 8314
      3071 8313 3076 8315
TIME...MOT...LOC 2024Z 263DEG 23KT 3070 8330

$$

ZAPPE
2 follow-up statements
963 
WWUS52 KJAX 262044
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
444 PM EDT SAT MAR 26 2011

GAC101-262130-
/O.CON.KJAX.SV.W.0009.000000T0000Z-110326T2130Z/
ECHOLS GA-
444 PM EDT SAT MAR 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT 
FOR WESTERN ECHOLS COUNTY...

AT 443 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THIS STORM WAS LOCATED 6 MILES WEST OF STATENVILLE...MOVING EAST AT
35 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
STATENVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAIL UP TO 1 INCH DIAMETER HAS BEEN REPORTED WITH THIS STORM. IF YOU 
ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE 
AND PROPERTY.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

&&

LAT...LON 3076 8311 3077 8308 3080 8295 3081 8285
      3074 8282 3065 8281 3065 8313 3071 8313
      3075 8315
TIME...MOT...LOC 2043Z 268DEG 28KT 3070 8308

$$

ZAPPE
615 
WWUS52 KJAX 262115
SVSJAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
515 PM EDT SAT MAR 26 2011

GAC101-262125-
/O.CAN.KJAX.SV.W.0009.000000T0000Z-110326T2130Z/
ECHOLS GA-
515 PM EDT SAT MAR 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ECHOLS COUNTY IS
CANCELLED...

ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...HAIL UP TO ONE HALF
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.

LAT...LON 3076 8311 3077 8308 3080 8295 3081 8285
      3074 8282 3065 8281 3065 8313 3071 8313
      3075 8315
TIME...MOT...LOC 2115Z 268DEG 28KT 3071 8279

$$

ZAPPE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 2:49 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Mar 26, 2:49 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
249 PM EDT SAT MAR 26 2011

...INCREASING RAIN CHANCES...
...ISOLATED STRONG TO SEVERE STORMS POSSIBLE OVER NW ZONES INTO
THIS EVENING...
...MORE STRONG STORMS POSSIBLE ON SUNDAY...

.SYNOPSIS...MOSTLY ZONAL FLOW ALOFT CONTINUES ACROSS THE AREA.
SHOWER AND TSTM ACTIVITY CONTINUES TO DEVELOP IN THE WARM SECTOR
NEAR AND S OF A QUASI-STATIONARY FRONT OVER N GA. INCREASING
INSTABILITY AND SHEAR W OF THE AREA HAS LED SPC TO ISSUE A TORNADO
WATCH WHICH COMES ALL THE WAY UP TO OUR NW ZONES. TEMPS ACROSS THE
AREA RANGE FROM THE MID 70S ALONG THE ATLC COAST WITH A SEABREEZE
TO THE MID 80S JUST INLAND FROM THE COAST WHERE SW WINDS PREVAIL.
DEW POINTS ARE IN THE LOWER 60S ACROSS SE GA AND THE SUWANNEE
VALLEY OF N FL WITH LOWER TO MID 50S OVER THE SE ZONES.

.SHORT TERM...TSTMS SHOULD REMAIN SCATTERED AS THEY CONTINUE TO
SHIFT TOWARD OUR NW ZONES LATE THIS AFTN AND THIS EVENING. AS
DAYTIME HEATING WANES AND DRY AIR OVER SE ZONES HOLD FIRM A BIT
LONGER...STILL LOOKS LIKE TODAY'S CONVECTION WILL ONLY AFFECT THE
NW 1/3 OF THE AREA. HOWEVER...STORMS IN THIS AREA MAY BE STRONG
WITH GUSTY WINDS AND HAIL. ANY RIGHT MOVERS OR OUTFLOWS COULD SEND
CONVECTION A BIT MORE SE THAN FORECAST.

SMOKE FROM SE GA FIRES SHOULD SPREAD ALMOST DUE NE OVERNIGHT...
ALTHO DISRUPTIONS IN THIS DISPERSAL PATTERN WILL OCCUR NEAR ANY
TSTMS.

BETTER CHANCES OF SHOWERS AND STORMS AREA-WIDE WILL BE ON TAP FOR
SUN AS COLD FRONT APPROACHES THE AREA. STRONG TO LOCALLY SEVERE
STORMS WILL BE POSSIBLE AGAIN ACROSS SE GA...PERHAPS INTO EXTREME
N FL WITH BEST CAPES OF AROUND 1500 J/KG AND CONTINUED BULK SHEAR.
LOWER INSTABILITY WILL CONTINUE THRU MOST OF THE DAY OVER OUR SE
ZONES AND MINIMAL POPS ARE EXPECTED THERE.

GFS STALL THE FRONT OVER THE AREA WHILE THE ECMWF PUSHES IT THRU
WITH NE FLOW DEVELOPING BEHIND IT. WILL LEAN TOWARD THE GFS
SOLUTION WITH CONTINUED CHANCES FOR PRECIP THRU MON NIGHT.

.LONG TERM...PROGRESSIVE PATTERN SETS UP WITH DISTURBANCES MOVING
ACROSS THE OLD FRONTAL BOUNDARY. ALTHO EXACT TIMING OF PRECIP WILL
BE PROBLEMATIC...HAVE CONTINUED POPS MORE OR LESS THRU THE PERIOD.
TEMPS WILL AVERAGE ABOVE NORMAL...ESPECIALLY AT NIGHT.

&&

.AVIATION...VFR CONDS ARE EXPECTED. LLWS EXPECTED TONIGHT AND
EARLY SUN. CHANCES OF STORMS ARE TOO LOW TO ADD TO TAFS ATTM.

&&

.MARINE...NO HEADLINES. WINDS WILL INCREASE TONIGHT AND SUNDAY WITH
SCEC HEADLINES POSSIBLE OVER OFFSHORE WATERS DUE TO THE SWLY
WINDS. FRONT PASSES MON NIGHT AND SCEC IS EXPECTED AGAIN AS FLOW
SHIFTS TO NE. THE NELY FLOW TUE WILL VEER AS THE FRONT LIFTS BACK
NWD TUE NIGHT INTO WED.

&&

.FIRE WEATHER...DRIEST CONDS THIS AFTN ARE ALONG THE E COAST.
THE INTERIOR REMAINS ABOVE CRITICAL RH. LOW RH SHOULD NOT BE A
CONCERN ON SUNDAY...HOWEVER SUSTAINED WINDS OF 15-20 MPH WITH
GUSTS UP TO 30 MPH WILL CREATE HAVOC ON EXISTING FIRES. WINDS WILL
ABATE ON MONDAY. RH VALUES WILL BE ABOVE CRITICAL THRU MUCH OF THE
WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  61  83  58  77 /  30  60  30  40
SSI  62  79  61  72 /  10  40  30  40
JAX  60  85  63  77 /  10  20  30  50
SGJ  62  83  64  77 /  10  10  30  50
GNV  58  85  62  80 /  10  20  30  50
OCF  57  86  63  82 /  10  10  30  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING UNTIL 7 PM EDT THIS EVENING FOR ALACHUA-BAKER-
     BRADFORD-CLAY-DUVAL-FLAGLER-MARION-NASSAU-PUTNAM-ST JOHNS-
     UNION.

GA...NONE.
AM...NONE.
&&

CARROLL/TRABERT/KEEGAN
Hazardous weather outlook, Mar 26, 9:30 AM EDT, 6 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
930 AM EDT SAT MAR 26 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-271000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
930 AM EDT SAT MAR 26 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...STRONG STORMS POSSIBLE ACROSS INLAND SOUTHEAST GEORGIA THIS
AFTERNOON...
...AREAS OF SMOKE ACROSS SOUTHEAST GEORGIA...
...MODERATE RISK OF RIP CURRENTS FOR NORTHEAST FLORIDA BEACHES
TODAY...

SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST TO DEVELOP ACROSS
INLAND SOUTHEAST GEORGIA THIS AFTERNOON JUST SOUTH OF A WARM FRONT.
SOME STORMS MAY BE STRONG WITH WIND GUSTS OVER 40 MPH AND HAIL ONE
HALF INCH DIAMETER OR LARGER.

AREAS OF SMOKE WILL CONTINUE ACROSS SOUTHEAST GEORGIA DUE TO
SEVERAL ONGOING WILDFIRES. USE CAUTION WHEN DRIVING IN THESE AREAS
AS VISIBILITIES MAY BE REDUCED. REFER TO THE SPECIAL WEATHER
STATEMENT FOR MORE DETAILS.

THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES IN
NORTHEAST FLORIDA TODAY DUE TO LONG PERIOD SWELLS. PLEASE REFER TO
THE SURF ZONE FORECAST FOR MORE INFORMATION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

...SLIGHT RISK OF SEVERE STORMS SUNDAY ACROSS SOUTHEAST GEORGIA AND
EXTREME NORTH FLORIDA...

LOW PRESSURE IS FORECAST TO MOVE ACROSS THE SOUTHEAST U.S. ON SUNDAY
BRINGING A CHANCE OF THUNDERSTORMS TO SOUTHEAST GEORGIA AND EXTREME
NORTH FLORIDA. SOME STORMS MAY BECOME SEVERE WITH DAMAGING WINDS AND
HAIL THE MAIN CONCERNS.

A SERIES OF FAST MOVING DISTURBANCES COMING IN FROM THE GULF WILL
BRING A CONTINUED CHANCE OF THUNDERSTORMS FOR MUCH OF NEXT WEEK.
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE THIS AFTERNOON ACROSS
SOUTHEAST GEORGIA IF WARNINGS ARE ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

PP/SEC

In the hours before

Special weather statement, Mar 26, 3:21 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
321 PM EDT SAT MAR 26 2011

GAZ134>136-262000-
APPLING-BACON-WAYNE-
321 PM EDT SAT MAR 26 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
WAYNE...EASTERN APPLING AND EASTERN BACON COUNTIES FOR STRONG WINDS
AND SMALL HAIL VALID UNTIL 400 PM EDT...

AT 321 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 13 MILES SOUTHWEST OF SURRENCY...OR 9
MILES EAST OF ALMA...MOVING NORTHEAST AT 30 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SURRENCY...ODUM...JESUP
AND DOCTORTOWN THROUGH 400 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3190 8211 3185 8208 3179 8199 3179 8196
      3176 8193 3176 8191 3166 8183 3166 8180
      3159 8171 3149 8218 3153 8223 3150 8227
      3149 8230 3163 8238 3190 8214
TIME...MOT...LOC 1921Z 243DEG 26KT 3157 8230

SHULER
Special weather statement, Mar 26, 4:09 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
409 PM EDT SAT MAR 26 2011

GAZ162-262100-
ECHOLS-
409 PM EDT SAT MAR 26 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN ECHOLS
COUNTY FOR SMALL HAIL VALID UNTIL 500 PM EDT...

AT 408 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 28 MILES WEST OF STATENVILLE...OR 17
MILES SOUTHWEST OF VALDOSTA...MOVING EAST AT 30 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND STATENVILLE AND MAYDAY
THROUGH 500 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER AND
WIND GUSTS TO 35 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3080 8313 3081 8310 3083 8310 3085 8308
      3087 8298 3085 8291 3085 8290 3066 8285
      3063 8313 3071 8313 3076 8315
TIME...MOT...LOC 2008Z 257DEG 28KT 3070 8342

ZAPPE

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 3:21 PM EDTSpecial Weather StatementJAXWayne39 min
Mar 26, 4:09 PM EDTSpecial Weather StatementJAXEchols51 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.